Alert archive / Massachusetts / Coastal Flood Statements in 2013

Coastal Flood Statement 5, NWS Boston/Norton, MA

February 23, 20136 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Feb 23, 2013, 3:47 PM EST for 6 counties in Massachusetts. It took effect at Feb 24, 2013, 9:00 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 3:47 PM EST (20:47 UTC)
In effect from
Feb 24, 2013, 9:00 AM EST
Expired
Feb 24, 2013, 11:00 AM EST
In force
2 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS41 KBOX 232047
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EST SAT FEB 23 2013

...POCKETS OF MINOR COASTAL FLOODING AT WORST FOR THE SUNDAY
MORNING HIGH TIDE...

.THE WEEKEND STORM NOW LOOKS WEAK ENOUGH TO PRODUCE ONLY ISOLATED
POCKETS OF SPLASHOVER OR MINOR COASTAL FLOODING WITHIN AN HOUR OR
SO OF THE SUNDAY MID MORNING HIGH TIDE ALONG EAST COASTAL
MASSACHUSETTS. THE STORM SURGE IS EXPECTED TO BE ONLY AROUND ONE
FOOT WITH WAVES 7 TO 9 FEET JUST OFFSHORE. THE STRETCH OF
COASTLINE MOST SUSCEPTIBLE TO ANY MINOR COASTAL FLOODING WOULD BE
HULL TO PLYMOUTH.

MAZ007-015-016-019-022-024-240500-
/O.NEW.KBOX.CF.S.0005.130224T1400Z-130224T1600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
347 PM EST SAT FEB 23 2013

...ISOLATED POCKETS OF SPLASHOVER OR VERY MINOR COASTAL FLOODING
AT THE TIME OF THE SUNDAY MID MORNING HIGH TIDE...

* LOCATION...EXPOSED EAST AND NORTHEAST FACING SHORELINES OF
  EASTERN MASSACHUSETTS WITH THE PLYMOUTH COUNTY COAST SLIGHTLY MORE
  SUSCEPTIBLE THAN OTHER AREAS.

* COASTAL FLOODING...ISOLATED SPLASHOVER OR VERY MINOR COASTAL
  FLOODING.

* TIMING...WITHIN AN HOUR OF THE SUNDAY MID MORNING HIGH TIDE
  AROUND OR A LITTLE AFTER 10 AM.

* IMPACTS...SOME WATER MAY SPLASH ONTO THE MOST VULNERABLE SHORE
  ROADS. ALL EXCEPT POSSIBLY A FEW SHORE ROADS SHOULD REMAIN
  PASSABLE.

&&


$$

THOMPSON
2 follow-up statements
655 
WHUS41 KBOX 240318
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1018 PM EST SAT FEB 23 2013

...POCKETS OF MINOR COASTAL FLOODING AT WORST FOR THE SUNDAY
MORNING HIGH TIDE...

.THE WEEKEND STORM NOW LOOKS WEAK ENOUGH TO PRODUCE ONLY ISOLATED
POCKETS OF SPLASHOVER OR MINOR COASTAL FLOODING WITHIN AN HOUR OR
SO OF THE SUNDAY MID MORNING HIGH TIDE ALONG EAST COASTAL
MASSACHUSETTS. THE STORM SURGE IS EXPECTED TO BE ONLY AROUND ONE
FOOT WITH WAVES 7 TO 9 FEET JUST OFFSHORE. THE STRETCH OF
COASTLINE MOST SUSCEPTIBLE TO ANY MINOR COASTAL FLOODING WOULD BE
HULL TO PLYMOUTH.

MAZ007-015-016-019-022-024-241130-
/O.CON.KBOX.CF.S.0005.130224T1400Z-130224T1600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
1018 PM EST SAT FEB 23 2013

* LOCATION...EXPOSED EAST AND NORTHEAST FACING SHORELINES OF 
  EASTERN MASSACHUSETTS WITH THE PLYMOUTH COUNTY COAST SLIGHTLY 
  MORE SUSCEPTIBLE THAN OTHER AREAS. 

* COASTAL FLOODING...ISOLATED SPLASHOVER OR VERY MINOR COASTAL 
  FLOODING. 

* TIMING...WITHIN AN HOUR OF THE SUNDAY MID MORNING HIGH TIDE 
  AROUND OR A LITTLE AFTER 10 AM. 

* IMPACTS...SOME WATER MAY SPLASH ONTO THE MOST VULNERABLE SHORE 
  ROADS. ALL EXCEPT POSSIBLY A FEW SHORE ROADS SHOULD REMAIN 
  PASSABLE. 

&&

$$
928 
WHUS41 KBOX 240901
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
401 AM EST SUN FEB 24 2013

...POCKETS OF SPLASH OVER/VERY MINOR COASTAL FLOODING AT WORST
FOR THE MORNING HIGH TIDE...

.THE STORM SURGE IS EXPECTED TO BE ONLY AROUND ONE FOOT WITH
WAVES 7 TO 9 FEET JUST OFFSHORE. THE STRETCH OF COASTLINE MOST
SUSCEPTIBLE TO ANY SPLASH OVER/VERY MINOR COASTAL FLOODING WOULD
BE HULL TO PLYMOUTH.

MAZ007-015-016-019-022-024-241600-
/O.CON.KBOX.CF.S.0005.130224T1400Z-130224T1600Z/
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
EASTERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
401 AM EST SUN FEB 24 2013

* LOCATION...EXPOSED EAST AND NORTHEAST FACING SHORELINES OF 
  EASTERN MASSACHUSETTS WITH THE PLYMOUTH COUNTY COAST SLIGHTLY 
  MORE SUSCEPTIBLE THAN OTHER AREAS.

* COASTAL FLOODING...ISOLATED SPLASHOVER OR VERY MINOR COASTAL 
  FLOODING.

* TIMING...WITHIN AN HOUR OF THE MID MORNING HIGH TIDE AROUND OR
  A LITTLE AFTER 10 AM.

* IMPACTS...SOME WATER MAY SPLASH ONTO THE MOST VULNERABLE SHORE
  ROADS. SHORE ROADS SHOULD REMAIN POSSIBLE.

&&

ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.

NEWBURYPORT

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     7.4    23/10 PM     7.4      0.0       3        NONE
     9.3    24/10 AM     8.3      1.0      4-5       NONE
     7.9    24/11 PM     7.8      0.1       5        NONE
     8.6    25/11 AM     8.6      0.0      1-4       NONE
     8.1    25/11 PM     8.0      0.1       4        NONE
     8.7    26/12 PM     8.7      0.0       4        NONE

GLOUCESTER HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.1    23/10 PM     8.0      0.1      3-4       NONE
     9.8    24/10 AM     9.0      0.8      4-6       NONE
     8.4    24/10 PM     8.2      0.2       6        NONE
     9.1    25/11 AM     9.1      0.0      1-5       NONE
     8.8    25/11 PM     8.7      0.1       5        NONE
     9.3    26/11 AM     9.3      0.0       5        NONE

REVERE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.7    23/10 PM     8.6      0.1       3        NONE
    10.4    24/10 AM     9.6      0.8       4        NONE
     9.0    24/11 PM     8.9      0.1       5        NONE
     9.8    25/11 AM     9.8      0.0      1-4       NONE
     9.5    25/11 PM     9.4      0.1      3-4       NONE
     9.9    26/11 AM     9.9      0.0       3        NONE

BOSTON HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.8    23/10 PM     8.7      0.1       2        NONE
    10.7    24/10 AM     9.7      1.0      2-3       NONE
     9.1    24/10 PM     9.0      0.1      2-3       NONE
    10.0    25/11 AM    10.0      0.0       1        NONE
     9.6    25/11 PM     9.5      0.1       1        NONE
    10.1    26/11 AM    10.1      0.0       1        NONE

SCITUATE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.5    23/10 PM     8.3      0.2      3-4       NONE
    10.3    24/10 AM     9.3      1.0      4-6       NONE
     8.8    24/11 PM     8.6      0.2       6        NONE
     9.5    25/11 AM     9.5      0.0      1-5       NONE
     9.1    25/11 PM     9.0      0.1       4        NONE
     9.5    26/11 AM     9.5      0.0       4        NONE

SANDWICH HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     8.6    23/10 PM     8.2      0.4       2        NONE
    10.1    24/10 AM     9.1      1.0       3        NONE
     9.0    24/11 PM     8.5      0.5       3        NONE
     9.3    25/11 AM     9.3      0.0      1-2       NONE
     9.0    25/11 PM     8.9      0.1       1        NONE
     9.4    26/11 AM     9.4      0.0       1        NONE

PROVINCETOWN HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     9.0    23/10 PM     8.8      0.2       3        NONE
    10.1    24/10 AM     9.7      0.4       4        NONE
     9.4    24/11 PM     9.1      0.3       4        NONE
     9.9    25/11 AM     9.9      0.0      1-3       NONE
     9.6    25/11 PM     9.5      0.1       2        NONE
    10.0    26/12 PM    10.0      0.0       2        NONE

CHATHAM - EAST COAST

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     3.8    23/10 PM     3.6      0.2      4-5       NONE
     5.4    24/11 AM     4.2      1.2      6-7       NONE
     4.3    24/11 PM     3.8      0.5       7        NONE
     4.3    25/11 AM     4.3      0.0      1-6       NONE
     4.0    26/12 AM     4.0      0.0       5        NONE
     4.4    26/12 PM     4.4      0.0       4        NONE

CHATHAM - SOUTH COAST

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     3.7    23/11 PM     3.4      0.3      3-4       NONE
     4.3    24/11 AM     4.0      0.3       4        NONE
     3.7    24/11 PM     3.5      0.2      3-4       NONE
     4.0    25/11 AM     4.0      0.0      1-3       NONE
     3.8    26/12 AM     3.7      0.1      2-3       NONE
     4.1    26/12 PM     4.1      0.0      2-3       NONE

BUZZARDS BAY - WOODS HOLE

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     1.8    23/06 PM     1.6      0.2      1-2       NONE
     2.2    24/07 AM     1.9      0.3       2        NONE
     1.8    25/07 PM     1.8      0.0       2        NONE
     2.0    25/08 AM     2.0      0.0      1-2       NONE
     2.2    25/08 PM     2.0      0.2       1        NONE
     2.0    26/08 AM     2.0      0.0       1        NONE

NANTUCKET HARBOR

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     3.1    23/11 PM     2.7      0.4      3-4       NONE
     4.0    24/11 AM     3.3      0.7       4        NONE
     3.0    24/11 PM     2.8      0.2      3-4       NONE
     3.3    25/12 PM     3.3      0.0      1-3       NONE
     3.2    26/12 AM     3.0      0.2      2-3       NONE
     3.2    26/12 PM     3.2      0.0      2-3       NONE

NANTUCKET EAST COAST

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     3.0    23/10 PM     2.8      0.2      4-5       NONE
     4.6    24/11 AM     3.5      1.1      6-7       NONE
     3.2    24/11 PM     3.0      0.2      6-7       NONE
     3.5    25/11 AM     3.5      0.0      1-6       NONE
     3.3    26/12 AM     3.2      0.1       5        NONE
     3.5    26/12 PM     3.5      0.0       5        NONE

NANTUCKET SOUTH COAST

   TOTAL                ASTRO
    TIDE    DAY/TIME     TIDE    SURGE    WAVES      FLOOD
    /FT/                 /FT/     /FT/     /FT/    CATEGORY
  -------  ----------  -------  -------  -------  ----------
     2.9    23/10 PM     2.6      0.3      4-5       NONE
     3.6    24/11 AM     3.2      0.4      5-6       NONE
     2.9    24/11 PM     2.8      0.1       6        NONE
     3.2    25/11 AM     3.2      0.0      1-5       NONE
     3.0    26/12 AM     2.9      0.1       4        NONE
     3.2    26/12 PM     3.2      0.0       4        NONE

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Feb 23, 2:23 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 23, 2:23 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
223 PM EST SAT FEB 23 2013

.SYNOPSIS...
LOW PRESSURE WILL BRING PERIODS OF RAIN AND SNOW TO THE REGION
LATER TODAY INTO SUNDAY NIGHT. A BRIEF PERIOD OF DRY WEATHER
FOLLOWS MON INTO TUE AFTERNOON BEFORE ANOTHER LOW PRESSURE SYSTEM
BRINGS MIXED PRECIP/RAIN TO THE REGION TUE NIGHT/WED. THE UNSETTLED
WEATHER PATTERN WILL CONTINUE WITH ANOTHER STORM POSSIBLE BY THE
END OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

SLOWED DOWN THE ARRIVAL OF PRECIPITATION YET AGAIN BASED ON TIMING
FROM REGIONAL RADARS. ALSO TWEAKED TEMPERATURES AND DEW POINTS TO
BRING THEM IN LINE WITH LATEST OBSERVATIONS.

STARTING TO GET CONCERNED ABOUT SNOWFALL FORECAST. 23/12Z GUIDANCE
HINTING STRONGLY AT A DRY SLOT WITHIN THE PRIME SNOW GROWTH
REGION BETWEEN 24/00Z AND 24/06Z...OR 7 PM TO 1 AM EST. WILL
CONTINUE TO EVALUATE TRENDS LATE THIS AFTERNOON.

PRIMARILLY USED A 2-TO-1 BLEND OF THE GFS AND NAM TO UPDATE THIS
FORECAST. NAM SOLUTION WAS ALONG THE NORTHERN EDGE OF THE
CONSENSUS SOLUTION. AS SUCH IT HAS A STRONGER SURFACE LOW
PRESSURE THAT IS MUCH MORE EFFICIENT AT DRAWING COLDER AIR
SOUTH...RESULTING IN MORE SNOW. 23/12Z GFS AND 23/00Z ECMWF ON THE
OTHER HAND ARE TOO FAR SOUTH WITH THEIR SURFACE LOWS AT 18Z. THE
MAJORTIY OF THE 12Z GUIDANCE SUITE FAVORS A MORE SOUTHERN TRACK OF
THIS DEVELOPING LOW PRESSURE. THINKING THIS BLEND ACCOMPLISHES
THAT.

AS FAR AS SENSIBLE WEATHER GOES...THINKING MOST OF SOUTHERN NEW
ENGLAND WILL START OUT AS EITHER RAIN OR DRIZZLE...THEN TRANSITION
TO A WINTRY MIX THIS EVENING. AREAS WELL NORTH OF I-90 SHOULD
TRANSITION TO AND STAY WITH A SNOW/SLEET MIX THE LONGEST. SO THE
WINTER WEATHER ADVISORY STILL LOOKS GOOD THERE...ESPECIALLY ACROSS
THE HIGHER TERRAIN. FARTHER SOUTH IS ANOTHER STORY. AM
CONTEMPLATING THE NEED TO KEEP A WINTER WEATHER ADVISORY UP FOR
THE POSSIBILITY OF FREEZING RAIN. THERE SHOULD NOT BE A LOT OF
FREEZING RAIN...BUT IT IS STILL A BIT TOO EARLY TO NARROW DOWN
WHERE THE FREEZING RAIN WILL BE AT PARTICULAR TIMES THIS EVENING
AND OVERNIGHT.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...

12Z GUIDANCE CONTINUES TO HINT AT THE PRESENCE OF AN INVERTED
TROUGH SUNDAY INTO SUNDAY NIGHT. GUIDANCE ALSO SHOWING MOISTURE
RETURNING TO THE PRIME SNOW GROWTH REGION SUNDAY EVENING INTO
SUNDAY NIGHT. THE PROBLEM WILL CONTINUE TO BE BOUNDARY LAYER
TEMPERATURES.

AS THE LOW PASSES...COLD AIR WILL SLOWLY MOVE INTO THE REGION. THE
OPERATIVE WORD IS SLOWLY. THINKING MOST OF SOUTHERN NEW ENGLAND WILL
BE MAINLY RAIN UNTIL LATE SUNDAY EVENING...EXCEPT AT ELEVATIONS
ABOVE 1000 FT OR SO WHERE THERE SHOULD BE MORE OF A
SLEET/FZRA/RAIN MIX. THE TRANSITION TO SNOW SHOULD HAPPEN FROM
NORTHWEST TO SOUTHEAST DURING THE EVENING. AT THAT POINT ITS A
RACE BETWEEN THE COLDER AIR AND THE END OF THE PRECIPITATION.
THINKING THIS WILL KEEP ANY SNOW ACCUMULATIONS LIGHT HEADING INTO
THE MONDAY MORNING COMMUTE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGHLIGHTS...

* MAINLY DRY AND SEASONABLE MON INTO EARLY TUE
* RAIN OR MIXED PRECIP LIKELY TUE NIGHT/WED
* ANOTHER STORM POSSIBLE BY THE END OF THE WEEK

A VERY ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS SOUTHERN NEW
ENGLAND NEXT WEEK.  WE WILL TEMPORARILY DRY OUT MON INTO TUE
AFTERNOON...AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.

THE NEXT STORM WILL LIKELY IMPACT OUR REGION TUE NIGHT INTO WED.
THIS EVENT IS STILL 3 TO 4 DAYS INTO THE FUTURE SO PLENTY OF
UNCERTAINTY REMAINS.  WE WILL SAY THAT THE AIRMASS OUT AHEAD OF THIS
SYSTEM IS NOT THAT COLD AND MOST OF THE MODEL GUIDANCE SUPPORTS A
RAIN EVENT ON THE COASTAL PLAIN.  HOWEVER...THE NAO IS NEGATIVE AND THE
PATTERN IS BECOMING FAIRLY BLOCKY SO IT WOULDN/T BE IMPOSSIBLE THAT
THIS COULD END UP TRENDING COLDER.  AT THIS POINT THOUGH...BEST
CHANCE FOR SNOW/ICE WILL BE ACROSS THE INTERIOR AND PARTICULARLY THE
HIGHER TERRAIN NORTH OF THE MA TURNPIKE.

AS WE LOOK FURTHER INTO THE FUTURE...THE MODELS ARE HINTING AT LOW
PRESSURE DEVELOPING OFF THE COAST WITH NAO BECOMING EXTREMELY
NEGATIVE BY THE END OF NEXT WEEK.  APPEARS THAT A SLOW MOVING
COASTAL STORM COULD BE SPINNING SOMEWHERE OFF THE COAST FOR A FEW
DAYS LATE NEXT WEEK.  WHETHER THIS DEVELOPS INTO A SIGNIFICANT STORM
OR ENDS UP BEING JUST A NUISANCE EVENT WILL REMAIN UNKNOWN FOR AT
LEAST SEVERAL MORE DAYS.  WE WILL SAY CONFIDENCE IS HIGH THAT IT
WILL BE UNSETTLED AT TIMES WITH THE POTENTIAL FOR AT LEAST SOME
WINTRY WEATHER.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE

THROUGH TOMORROW...STILL EXPECTING GRADUALLY LOWERING CIGS THIS
AFTERNOON AND EVENING WITH MANY SITES SEEING MVFR/IFR. STILL
EVALUATING THE NEED AND TIMING FOR AIRPORT WEATHER WARNINGS AT
KBOS...KMHT...AS WELL AS THE RI AIRPORTS INCLUDING KPVD. THE MAIN
CONCERN WOULD BE A PERIOD OF FREEZING RAIN OR SLEET.

EXPECT MVFR/IFR VSBYS MOST LOCATIONS TONIGHT INTO EARLY SUNDAY IN
A MIX OF RAIN AND SNOW SOUTH OF THE CT/RI BORDER TO BOSTON...WITH
MOSTLY IFR IN SNOW TO THE N. EASTERN SITES WILL REMAIN IN MVFR/IFR
AS SNOW CONTINUES THROUGHOUT THE DAY. LOW CONFIDENCE ON LIFR
CONDITIONS DURING THE DAY SUNDAY.

SUNDAY NIGHT...
CONDITIONS SHOULD GRADUALLY IMPROVE FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. HOWEVER MODERATE CONFIDENCE THAT MVFR CONDITIONS
WILL STILL CONTINUE ACROSS EASTERN TERMINALS. HIGH CONFIDENCE THAT
PRECIPITATION WILL BE ALL SNOW AFTER MIDNIGHT...EXCEPT PERHAPS
CAPE COD AND NANTUCKET.

KBOS TAF...MODERATE CONFIDENCE IN TAF. HIGH CONFIDENCE IN GENERAL
TRENDS BUT LOWER CONFIDENCE IN TIMING OF IFR.

KBDL TAF...MODERATE CONFIDENCE IN TAF. HIGH CONFIDENCE IN GENERAL
TRENDS BUT LOWER CONFIDENCE IN TIMING. COULD BE A BRIEF PERIOD OF
LIGHT FZRA TONIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...MODERATE CONFIDENCE.  MVFR CIGS EARLY SHOULD IMPROVE TO VFR
FROM WEST TO EAST THROUGH THE DAY.  IMPROVEMENT COULD BE DELAYED
ACROSS THE FAR SOUTHEAST NEW ENGLAND COAST.

MONDAY NIGHT AND TUESDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY
VFR.

TUE NIGHT INTO WED...MODERATE CONFIDENCE.  CONDITIONS LOWERING TO
MVFR/IFR AS MIXED PRECIPITATION OVERSPREAD THE REGION.

&&

.MARINE...
ONLY MODERATE CONFIDENCE IN THE FORECAST THROUGH THE PERIOD.

THROUGH SUNDAY...AT THIS TIME THERE IS STILL THE MODERATE CHANCE
FOR GALE FORCE WIND GUSTS ESPECIALLY LATE TONIGHT INTO SUNDAY SO
CONTINUED THE GALE WATCH FOR THE SOUTHEASTERN OUTER WATERS AND
CONVERTED REMAINDER OF WATERS INTO A SMALL CRAFT ADVISORY.

AT THE VERY LEAST SMALL CRAFT ADVISORY LEVEL CONDITIONS ARE
LIKELY. WITH SEAS REACHING 10-15 FEET ESPECIALLY OVER SE OFFSHORE
WATERS THROUGH SUN.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY INTO EARLY TUESDAY...MODERATE TO HIGH CONFIDENCE.  HIGH
PRESSURE BUILDING ACROSS THE WATERS SHOULD KEEP WINDS BELOW SCA
THRESHOLDS.  LEFT OVER SWELL WILL LIKELY STILL RESULT IN SCA SEAS
ACROSS MANY OF OUR OUTER-WATERS.

LATE TUESDAY INTO WEDNESDAY...HIGH CONFIDENCE IN EASTERLY SCA WIND
GUSTS DEVELOPING WITH THE NEXT LOW PRESSURE SYSTEM.  THERE ALSO IS A
MODERATE PROBABILITY FOR A PERIOD OF GALE FORCE WIND GUSTS.  SEAS
MAY EXCEED 10 FEET ACROSS THE EASTERN OUTER-WATERS WITH LONG EASTERLY
FETCH.

THURSDAY...LOW CONFIDENCE.  DEPENDS ON IF A COASTAL LOW PRESSURE
SYSTEM FORMS AND ITS INTENSITY.  WILL AT LEAST STILL HAVE SCA
CONDITIONS ON THE OUTER-WATERS FROM LEFT OVER SWELL.

&&

.TIDES/COASTAL FLOODING...
MODELS CONTINUE TO TREND WEAKER AND FURTHER SOUTH WITH THE COASTAL
STORM LATER TODAY INTO SUNDAY.  THIS RESULTS IN LOWER WINDS AND SEAS
THAN EARLY ADVERTISED.  STILL SOME RISK FOR SPLASH OVER OR PERHAPS
VERY MINOR COASTAL FLOODING DURING THE SUNDAY MORNING HIGH TIDE
CYCLE ACROSS EASTERN MA.  HOWEVER...GIVEN ONLY A 10 FOOT ASTRO TIDE
DON/T SEE ANY SIGNIFICANT ISSUES.  NO PLANS TO ISSUE ANY COASTAL
HEADLINES AT THIS TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST SUNDAY NIGHT FOR
     MAZ002>016-026.
NH...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT EST
     SUNDAY NIGHT FOR NHZ011-012-015.
RI...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR RIZ001-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ235-237-256.
     SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM EST MONDAY FOR
     ANZ250-251.
     GALE WATCH FROM 7 PM EST THIS EVENING THROUGH SUNDAY AFTERNOON
     FOR ANZ254-255.

&&

SYNOPSIS...BELK/FRANK
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...BELK/FRANK
MARINE...BELK/FRANK
TIDES/COASTAL FLOODING...FRANK
Hazardous weather outlook, Feb 23, 3:50 AM EST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EST SAT FEB 23 2013

MAZ002>016-026-240900-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN MIDDLESEX MA-
350 AM EST SAT FEB 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT EST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS
AND WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER LOW PRESSURE SYSTEM MAY BRING A WINTRY MIX OF
PRECIPITATION TO PORTIONS OF THE INTERIOR TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ017>024-RIZ002-004>008-240900-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
350 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-RIZ001-003-240900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
350 AM EST SAT FEB 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER LOW PRESSURE SYSTEM MAY BRING A WINTRY MIX OF
PRECIPITATION TO PORTIONS OF THE INTERIOR TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ011-012-015-240900-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
350 AM EST SAT FEB 23 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ANOTHER LOW PRESSURE SYSTEM MAY BRING A WINTRY MIX OF
PRECIPITATION TO PORTIONS OF THE INTERIOR TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ254-255-240900-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
350 AM EST SAT FEB 23 2013

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE PROBABILITY FOR A PERIOD OF EASTERLY GALE
FORCE WIND GUSTS TUESDAY NIGHT/WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-256-240900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
350 AM EST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE PROBABILITY FOR A PERIOD OF EASTERLY GALE
FORCE WIND GUSTS TUESDAY NIGHT/WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 12:51 AM ESTSmall Craft AdvisoryBOX3 days
Feb 23, 3:45 AM ESTWinter Weather AdvisoryBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more44 hr

Nearby

Coastal Flood Statements in Massachusetts, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.